Alert archive / Nebraska / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 126, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 29, 1998, 11:15 AM CDT for Dakota County, Dixon County, Nebraska; Union County, South Dakota. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 1998, 11:15 AM CDT (16:15 UTC)
- Expired
- Jun 29, 1998, 11:45 AM CDT
- In force
- 30 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
Counties Dakota County, NE, Dixon County, NE, Union County, SD
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 11:20 AM CDT | Hail 0.75 | Concord, NE | |
| Jun 29, 11:34 AM CDT | Thunderstorm Wind 52 | Jackson, NE | |
| Jun 29, 11:48 AM CDT | Thunderstorm Wind 52 | Homer, NE | Thunderstorm winds caused tree damage with 3 inch diameter limbs broken off. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 11:15 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2006 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSD 291615 RRA SVRFSD NEC043-051-SDC127-291645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1115 AM CDT MON JUN 29 1998 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN UNION COUNTY IN SOUTHEASTERN SOUTH DAKOTA DAKOTA COUNTY IN NORTHEASTERN NEBRASKA DIXON COUNTY IN NORTHEASTERN NEBRASKA * UNTIL 1145 AM CDT * AT 1111 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES WEST OF SIOUX CITY NEAR PONCA MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JEFFERSON AROUND 1120 AM CDT JACKSON AROUND 1120 AM CDT MC COOK LAKE AROUND 1120 AM CDT NORTH SIOUX CITY AROUND 1125 AM CDT SOUTH SIOUX CITY AROUND 1130 AM CDT DAKOTA CITY AROUND 1130 AM CDT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DOv PRODUCE TORNADOES...SO GO TO YOUR DESIGNATED SHELTER. CHAPMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:20 AM CDT, 55 minutes earlier.
Area forecast discussion, Jun 29, 10:20 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1020 AM CDT MON JUN 29 1998 FCSTS AS UPDETED ERYR LOOK OK FOR NOW. AS SHRT WV MOVEW ESEWD EXPCT SHWRS/TSTMS TO MOVE OUT OF MOST OF AREA AREA THIS AFTN WITH FRTHR DVLPMNT TO THE E. ERN EDGE OF AREA ESPLY ERN PART OF NWRN IA MAY BE IN SOME RISK FROM STG STORMS DVLPG THIS AFTN. FOR REST OF AREA MAY BE ABLE TO UPDATE LATER AND TAKE MENTN OUT FOR REST OF AFTN AND ERY EVE. TEMPS LOOK OK FOR NOW. NW WNDS MAY SPREAD IN A LTL LATR THAN FCST BUT SHUD ARRIVE BY EVE. WILL ADJUST IF NEEDED WITH EXPCTED LATER UPDATES. .FSD...NONE WILLIAMS
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:46 AM CDT | Severe Thunderstorm Warning | FSD | Dakota | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1998Severe Thunderstorm Warnings in South Dakota, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.